Alert archive / Minnesota / Red Flag Warnings in 2026

Red Flag Warning 1, NWS Grand Forks, ND

March 27, 20266 counties in Minnesota; Richland County, Sargent County, North Dakota

NWS Grand Forks, ND issued this red flag warning at Mar 27, 2026, 12:09 PM CDT for 6 counties in Minnesota; Richland County, Sargent County, North Dakota. It took effect at Mar 28, 2026, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2026, 12:09 PM CDT (17:09 UTC)
In effect from
Mar 28, 2026, 10:00 AM CDT
Expired
Mar 28, 2026, 7:00 PM CDT
In force
9 hr
Issued by
NWS Grand Forks, ND

Counties Becker County, MN, Grant County, MN, Hubbard County, MN, Otter Tail County, MN, Wadena County, MN, Wilkin County, MN, Richland County, ND, Sargent County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 153 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 5.2 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2026-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2026-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1406 m above ground
0-6 km bulk shear
100 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

314 
WWUS83 KFGF 271709
RFWFGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Forks ND
1209 PM CDT Fri Mar 27 2026

MNZ024-027>032-040-NDZ052-053-290000-
/O.NEW.KFGF.FW.W.0001.260328T1500Z-260329T0000Z/
Hubbard-West Becker-East Becker-Wilkin-West Otter Tail-
East Otter Tail-Wadena-Grant-Sargent-Richland-
1209 PM CDT Fri Mar 27 2026

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST ND AND WEST CENTRAL
MN...

The National Weather Service in Grand Forks has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 10 AM to 7 PM CDT Saturday.

* AFFECTED AREA...In Minnesota, Hubbard, West Becker, East 
  Becker, Wilkin, West Otter Tail, East Otter Tail, Wadena and 
  Grant. In North Dakota, Sargent and Richland.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 22 percent.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
253 
WWUS83 KFGF 281138
RFWFGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Forks ND
638 AM CDT Sat Mar 28 2026

MNZ024-027>032-040-NDZ052-053-290000-
/O.CON.KFGF.FW.W.0001.260328T1500Z-260329T0000Z/
Hubbard-West Becker-East Becker-Wilkin-West Otter Tail-
East Otter Tail-Wadena-Grant-Sargent-Richland-
638 AM CDT Sat Mar 28 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
SOUTHEAST ND AND WEST CENTRAL MN...

* AFFECTED AREA...In Minnesota, Hubbard, West Becker, East 
  Becker, Wilkin, West Otter Tail, East Otter Tail, Wadena and 
  Grant. In North Dakota, Sargent and Richland.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 22 percent.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
701 
WWUS83 KFGF 282050
RFWFGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Forks ND
350 PM CDT Sat Mar 28 2026

MNZ024-027>032-040-NDZ052-053-290000-
/O.CON.KFGF.FW.W.0001.000000T0000Z-260329T0000Z/
Hubbard-West Becker-East Becker-Wilkin-West Otter Tail-
East Otter Tail-Wadena-Grant-Sargent-Richland-
350 PM CDT Sat Mar 28 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST ND AND WEST
CENTRAL MN...

* AFFECTED AREA...In Minnesota, Hubbard, West Becker, East 
  Becker, Wilkin, West Otter Tail, East Otter Tail, Wadena and 
  Grant. In North Dakota, Sargent and Richland.

* WINDS...Southwest 5 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 26 percent.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
342 
WWUS83 KFGF 282350
RFWFGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Forks ND
650 PM CDT Sat Mar 28 2026

MNZ024-027>032-040-NDZ052-053-290100-
/O.EXP.KFGF.FW.W.0001.000000T0000Z-260329T0000Z/
Hubbard-West Becker-East Becker-Wilkin-West Otter Tail-
East Otter Tail-Wadena-Grant-Sargent-Richland-
650 PM CDT Sat Mar 28 2026

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR SOUTHEAST ND AND WEST CENTRAL MN...

Winds have decreased and Relative Humidities continue to increase,
and Red Flag Conditions are no longer expected this evening. 
Thus, the warning will be allowed to expire. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this red flag warning went out at Mar 27, 6:53 AM CDT, 5 hours 16 minutes earlier. Its key messages:

  • Drying fuels may intermittently support low end fire danger this weekend, mainly in west central Minnesota.
  • A more active pattern may bring the possibility of impacts next week, but details are uncertain at this point.
Area forecast discussion, Mar 27, 6:53 AM CDT, 5 hours 16 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
653 AM CDT Fri Mar 27 2026

.KEY MESSAGES...

- Drying fuels may intermittently support low end fire danger
  this weekend, mainly in west central Minnesota.

- A more active pattern may bring the possibility of impacts
  next week, but details are uncertain at this point.

&&

.UPDATE...
Issued at 650 AM CDT Fri Mar 27 2026

Thru the overnight adjusted flurry area. Clearing is working
into the area, but pockets of clouds remain upstream and
producing a few flakes. Few areas got up to one quarter inch,
but some just a trace. Messaging remains the same into the
weekend and beyond.

&&

.DISCUSSION...
Issued at 216 PM CDT Thu Mar 26 2026

...Synopsis...

Another shortwave trough moving through southern Saskatchewan
currently will dig into northern MN tonight. The main impacts
will be some clouds and very light snow, but probabilities of
anything measurable are 20 percent or less. Cooler than average
temperatures will continue into Friday under northwesterly flow
aloft but then heights start to rise over the weekend. Exactly
how warm our northern counties will get is in question with the
frontal boundary trying to push back south as early as Saturday.
Still, will be warmer than average at least south of Highway 2
and with dry conditions and breezy winds fire weather could be
an issue. Flow starts to become more zonal and then
southwesterly for the upcoming work week. Variations between
ensemble members will make a difference in the details, with a
quarter of the clusters showing higher heights Tuesday/Wednesday
and a more northerly storm track. Even with uncertainty in exact
impacts, the long range ensembles show at least a 40 percent
chance for measurable precipitation at various times during the
Tuesday through Thursday period, so the pattern does seem to be
taking a more active turn.

...Fire weather concerns this weekend...

With most of the snow gone except across parts of our far
northern counties, fuels will continue to dry out into this
weekend. Warm air pushes back up from the south Friday night
into Saturday, although models have been trending in the cold
front coming back down a bit faster Saturday afternoon. Portions
of west central MN look to be still ahead of the front Saturday
afternoon, and with temperatures rising into the 50s and dew
points in the teens and low 20s, afternoon RH values should
drop to the 25 to 30 percent range. Winds will be borderline but
some speeds over 20 mph are not completely out of the question.
Area of lowest RH isn't exactly lining up with the highest
winds at this point, and our chances of getting below 25 percent
RH are only around 20 percent in a few spots. Could get close
to near critical fire weather conditions, but not confident
enough for a watch at this point. Winds on Sunday do not look as
strong as Saturday, but could still see a few locations drop to
near 25 percent RH in west central Minnesota.

&&

.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 650 AM CDT Fri Mar 27 2026

Lots of clearing taking place in between cloud patches. So would
anticipate a variable sky this morning between SCT and BKN.
Except for BJI cloud bases are VFR in the 3500 to 6000 ft agl
range. Some clouds may linger in NW MN into the aftn but not a
solid cloud deck. NW Winds today 10-20 kts gusts 25 kts or so in
the RRV. Skies mainly clear for later today into the evening
with winds light and turning south overnight.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.

&&

UPDATE...Riddle
DISCUSSION...JR
AVIATION...Riddle
Hazardous weather outlook, Mar 27, 4:49 AM CDT, 7 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
449 AM CDT Fri Mar 27 2026

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-281000-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
449 AM CDT Fri Mar 27 2026

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today.

Nearby

Red Flag Warnings in Minnesota, 2026Red Flag Warnings in North Dakota, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.